Alert archive / Virginia / High Wind Watches in 2021

High Wind Watch 3, NWS Baltimore/Washington

November 30, 20218 counties in Virginia; Allegany County, Washington County, Maryland; 7 counties in West Virginia

NWS Baltimore/Washington issued this high wind watch at Nov 30, 2021, 2:43 PM EST for 8 counties in Virginia; Allegany County, Washington County, Maryland; 7 counties in West Virginia. It took effect at Dec 2, 2021, 12:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 30, 2021, 2:43 PM EST (19:43 UTC)
In effect from
Dec 2, 2021, 12:00 PM EST
Expired
Dec 1, 2021, 2:26 PM EST
In force
Issued by
NWS Baltimore/Washington

Counties Allegany County, MD, Washington County, MD, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Frederick County, VA, Highland County, VA, Rockingham County, VA, Shenandoah County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 105 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1795 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

116 
WWUS71 KLWX 301943
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
243 PM EST Tue Nov 30 2021

MDZ003-501-502-VAZ025>028-503-504-WVZ050>052-055-501>506-010345-
/O.NEW.KLWX.HW.A.0003.211202T1700Z-211203T1100Z/
Washington-Extreme Western Allegany-Central and Eastern Allegany-
Augusta-Rockingham-Shenandoah-Frederick VA-Western Highland-
Eastern Highland-Hampshire-Morgan-Berkeley-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Hagerstown, Frostburg, Cumberland, 
Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, 
Woodstock, Mount Jackson, New Market, Winchester, Hightown, 
Monterey, Romney, Paw Paw, Martinsburg, Moorefield, Bayard, 
Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, 
Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, 
Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
243 PM EST Tue Nov 30 2021

...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE
THURSDAY NIGHT...

* WHAT...West to northwest winds 20 to 30 mph with gusts up to 60
  mph possible.

* WHERE...Along and east of ridgelines between the Allegheny 
  Front and Interstate 81.

* WHEN...From Thursday afternoon through late Thursday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds are most likely
  Thursday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

DHOF
4 follow-up statements
742 
WWUS71 KLWX 010118
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
818 PM EST Tue Nov 30 2021

MDZ003-501-502-VAZ025>028-503-504-WVZ050>052-055-501>506-010930-
/O.CON.KLWX.HW.A.0003.211202T1700Z-211203T1100Z/
Washington-Extreme Western Allegany-Central and Eastern Allegany-
Augusta-Rockingham-Shenandoah-Frederick VA-Western Highland-
Eastern Highland-Hampshire-Morgan-Berkeley-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Hagerstown, Frostburg, Cumberland, 
Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, 
Woodstock, Mount Jackson, New Market, Winchester, Hightown, 
Monterey, Romney, Paw Paw, Martinsburg, Moorefield, Bayard, 
Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, 
Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, 
Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
818 PM EST Tue Nov 30 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

* WHAT...West to northwest winds 20 to 30 mph with gusts up to 
  60 mph possible.

* WHERE...Along and east of ridgelines between the Allegheny 
  Front and Interstate 81.

* WHEN...From Thursday afternoon through late Thursday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds are most likely 
  Thursday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
035 
WWUS71 KLWX 010851
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
351 AM EST Wed Dec 1 2021

MDZ003-501-502-VAZ025>028-503-504-WVZ050>052-055-501>506-012300-
/O.CON.KLWX.HW.A.0003.211202T1700Z-211203T1100Z/
Washington-Extreme Western Allegany-Central and Eastern Allegany-
Augusta-Rockingham-Shenandoah-Frederick VA-Western Highland-
Eastern Highland-Hampshire-Morgan-Berkeley-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Hagerstown, Frostburg, Cumberland, 
Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, 
Woodstock, Mount Jackson, New Market, Winchester, Hightown, 
Monterey, Romney, Paw Paw, Martinsburg, Moorefield, Bayard, 
Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, 
Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, 
Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
351 AM EST Wed Dec 1 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

* WHAT...West to northwest winds 20 to 30 mph with gusts up to 
  60 mph possible.

* WHERE...Along and east of ridgelines between the Allegheny 
  Front and Interstate 81.

* WHEN...From Thursday afternoon through late Thursday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds are most likely 
  Thursday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
731 
WWUS71 KLWX 011437
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
937 AM EST Wed Dec 1 2021

MDZ003-501-502-VAZ025>028-503-504-WVZ050>052-055-501>506-012245-
/O.CON.KLWX.HW.A.0003.211202T1700Z-211203T1100Z/
Washington-Extreme Western Allegany-Central and Eastern Allegany-
Augusta-Rockingham-Shenandoah-Frederick VA-Western Highland-
Eastern Highland-Hampshire-Morgan-Berkeley-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
Including the cities of Hagerstown, Frostburg, Cumberland, 
Staunton, Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, 
Woodstock, Mount Jackson, New Market, Winchester, Hightown, 
Monterey, Romney, Paw Paw, Martinsburg, Moorefield, Bayard, 
Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, 
Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, 
Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
937 AM EST Wed Dec 1 2021

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH LATE THURSDAY NIGHT...

* WHAT...West to northwest winds 20 to 30 mph with gusts up to 
  60 mph possible.

* WHERE...Along and east of ridgelines between the Allegheny 
  Front and Interstate 81.

* WHEN...From Thursday afternoon through late Thursday night.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...The strongest winds are most likely in two
  rounds: early Thursday afternoon and again Thursday evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

DHOF
054 
WWUS71 KLWX 011926
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
226 PM EST Wed Dec 1 2021

MDZ501-502-WVZ501>506-020330-
/O.UPG.KLWX.HW.A.0003.211202T1700Z-211203T1100Z/
/O.NEW.KLWX.HW.W.0004.211202T1500Z-211203T1100Z/
Extreme Western Allegany-Central and Eastern Allegany-
Western Grant-Eastern Grant-Western Mineral-Eastern Mineral-
Western Pendleton-Eastern Pendleton-
Including the cities of Frostburg, Cumberland, Bayard, 
Mount Storm, Petersburg, Elk Garden, Antioch, Keyser, New Creek, 
Ridgeville, Russelldale, Headsville, Fort Ashby, Riverton, 
Brandywine, Franklin, Oak Flat, Ruddle, and Sugar Grove
226 PM EST Wed Dec 1 2021

...HIGH WIND WARNING IN EFFECT FROM 10 AM THURSDAY TO 6 AM EST
FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 65 mph.

* WHERE...In Maryland, Allegany County. In West Virginia, Grant,
  Mineral, and Pendleton Counties. The highest winds are most
  likely along and east of taller ridgetops.

* WHEN...From 10 AM Thursday to 6 AM EST Friday. The strongest
  winds are most likely in two rounds: one around midday into 
  early Thursday afternoon, and another one Thursday evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

VAZ503-504-020330-
/O.UPG.KLWX.HW.A.0003.211202T1700Z-211203T1100Z/
/O.NEW.KLWX.WI.Y.0013.211202T1500Z-211203T1100Z/
Western Highland-Eastern Highland-
Including the cities of Hightown and Monterey
226 PM EST Wed Dec 1 2021

...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 6 AM EST
FRIDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 55 mph.

* WHERE...Highland County. The highest winds are most likely along
  and east of taller ridgetops.

* WHEN...From 10 AM Thursday to 6 AM EST Friday. The strongest
  winds are most likely in two rounds: one around midday into 
  early Thursday afternoon, and another one Thursday evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. A few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MDZ003-VAZ025>028-WVZ050>052-055-020330-
/O.UPG.KLWX.HW.A.0003.211202T1700Z-211203T1100Z/
/O.NEW.KLWX.WI.Y.0013.211202T1700Z-211203T1100Z/
Washington-Augusta-Rockingham-Shenandoah-Frederick VA-Hampshire-
Morgan-Berkeley-Hardy-
Including the cities of Hagerstown, Staunton, Waynesboro, 
Stuarts Draft, Harrisonburg, Strasburg, Woodstock, Mount Jackson,
New Market, Winchester, Romney, Paw Paw, Martinsburg, 
and Moorefield
226 PM EST Wed Dec 1 2021

...WIND ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 AM EST
FRIDAY...

* WHAT...West winds 20 to 35 mph with gusts up to 55 mph.

* WHERE...In Maryland, Washington County. In Virginia, Augusta,
  Rockingham, Shenandoah, and Frederick Counties. In West
  Virginia, Hampshire, Morgan, Berkeley, and Hardy Counties. The
  highest winds are most likely along and east of taller
  ridgetops, mainly west of Interstate 81.

* WHEN...From noon Thursday to 6 AM EST Friday. The strongest
  winds are most likely in two rounds: one around midday into 
  early Thursday afternoon, and another one Thursday evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down. A few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

MDZ001-020330-
/O.NEW.KLWX.WI.Y.0013.211202T1500Z-211203T1100Z/
Garrett-
Including the cities of Mountain Lake Park, Oakland, 
and Grantsville
226 PM EST Wed Dec 1 2021

...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 6 AM EST
FRIDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Garrett County. The highest winds are most likely along
  and east of taller ridgetops.

* WHEN...From 10 AM Thursday to 6 AM EST Friday. The strongest
  winds are most likely in two rounds: one around midday into 
  early Thursday afternoon, and another one Thursday evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

DHOF

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this high wind watch went out at Nov 30, 9:40 AM EST, 5 hours 3 minutes earlier.

Area forecast discussion, Nov 30, 9:40 AM EST, 5 hours 3 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
940 AM EST Tue Nov 30 2021

.SYNOPSIS...
A weak disturbance will pass through the area early this
morning. A weak cold front will pass through the area later
today, with high pressure building to the south for Wednesday
and Thursday. Another cold front will impact the area Thursday
night into Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
A disturbance is rapidly progressing off to our northeast. As
a result, clouds and flurries/sprinkles will gradually clear
out from southwest to northeast over the course of the day.
Central Virginia to southern Maryland will see the most
sunshine and the warmest temperatures, while areas further
northeast will see less sun and cooler temperatures. Highs today
will range from the mid-upper 50s in central Virginia, to the
low-mid 40s in northeastern Maryland.

Clear skies and light winds are expected tonight with low
temperatures in the upper 20s to mid 30s for most.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The next disturbance in line will descend in northwesterly flow
and approach the area Wednesday afternoon into Wednesday night.
Cloud cover will increase in advance of the disturbance through
the day Wednesday, and showers will eventually break out in the
late afternoon or evening hours. This shortwave will be a bit
higher amplitude in nature, so a bit more precipitation is
expected compared to the system moving through now, but rainfall
totals will generally be less than a tenth of an inch for most.
This trough will pass off to our east late Wednesday night,
bringing the showers to an end by daybreak.

A much more potent shortwave will track from the Upper Great
Lakes into Ontario and Quebec on Thursday. Ascent ahead of this
shortwave will be displaced well to our north, but the mass
response to the deepening low to our north will draw warmer air
northward into our area. Most locations will reach into the 60s
beneath a mix of sun and clouds.

With the strong shortwave and area of low pressure tracking to
our north, a strong wind field will develop aloft in response.
In addition to the strengthening wind field, the direction of
the winds will become aligned perpendicular to the Allegheny
Front and an inversion will set up just above the mountaintops.
Model guidance shows Froude numbers near one. All of these
factors suggest that very strong downslope winds may be possible
immediately in the lee of the Allegheny Front Thursday
afternoon through Thursday night. Gusty winds are expected
elsewhere, but the winds may be considerably stronger
immediately in the lee of the mountains due to downslope
effects.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Cold frontal boundary will be pushing southeast across the
region early Friday, accompanied by gusty winds but not much
else. That said, the temperature drop doesn't look too dramatic,
with temps dropping to the mid-upper 50s for highs... still
above normal for this time of year, just not as much as
Thursday. Front will stall to our southeast and may push back
northward briefly on Saturday before dropping further south by
Sunday. However, with no strong disturbances or good access to
moisture, this meandering is unlikely to produce more than some
clouds for the region, with little chance of precip.

By Monday, a stronger low pressure looks likely to pass
northwest of us, dragging a cold front through the region and
bringing a chance of showers. Temps behind this front may
actually try to drop below normal by next Tuesday.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Prevailing VFR conditions are expected over the next few days.
Flurry/sprinkle activity was exiting as of mid morning.

There is a chance for some intermittent drops to sub-VFR late
Wednesday afternoon through Wednesday night as some lower clouds
and showers work through the area. VFR conditions are expected
again on Thursday.

Winds should gust to around 15-20 knots out of the southwest
this afternoon, before decreasing tonight into tomorrow. Gusty
southwesterly winds will be possible again on Thursday as well.

VFR conditions expected Friday and Saturday, with gusty
northwest winds being the only concern.

&&

.MARINE...
Winds will pick up out of the southwest today, reaching SCA
levels from mid-morning through the remainder of the daylight
hours. Winds should drop to sub-SCA levels tonight through
Wednesday, before picking again out of the southwest Wednesday
night through Thursday and into Thursday night. SCAs appear
likely during this time window, but model guidance has shown a
downtrend in winds during this time period compared to previous
model cycles. As a result, gales appear less likely, but there's
still a non-zero chance one could occur.

Multiple cold frontal passages, though relatively weak, will
likely result in periods of small craft advisory winds both
Friday and Saturday.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...None.
VA...None.
WV...None.
MARINE...Small Craft Advisory until 6 PM EST this evening for
     ANZ530>543.

&&

SYNOPSIS...RCM/KJP
NEAR TERM...DHOF/KJP
SHORT TERM...KJP
LONG TERM...RCM
AVIATION...RCM/DHOF/KJP
MARINE...RCM/DHOF/KJP
Hazardous weather outlook, Nov 30, 5:17 AM EST, 9 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
517 AM EST Tue Nov 30 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-011000-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
517 AM EST Tue Nov 30 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gale force winds are possible over the waters Thursday, especially
during the afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-011000-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
517 AM EST Tue Nov 30 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds are possible Thursday generally west of Route 15.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-011000-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
517 AM EST Tue Nov 30 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong winds are possible on Thursday. Wind Advisories or High
Wind Warnings may be required later in the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Nov 30, 9:06 AM EST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
906 AM EST TUE NOV 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 AM     SNOW             2 ESE KLINE GAP         39.07N  79.16W
11/30/2021  M0.5 INCH        GRANT              WV   TRAINED SPOTTER

&&

EVENT NUMBER LWX2106358

CPB
Local storm report, Nov 30, 11:28 AM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1128 AM EST TUE NOV 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             1 SSE CRESAPTOWN-BEL AI 39.58N  78.85W
11/30/2021  M0.1 INCH        ALLEGANY           MD   COCORAHS

            24-HOUR SNOWFALL.

&&

EVENT NUMBER LWX2106359

CPB

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 2:44 PM ESTFire Weather WatchLWXAugusta, Frederick, Highland, Rockingham, Shenandoah, City of Harrisonburg and 2 more43 hr

Nearby

High Wind Watches in Virginia, 2021High Wind Watches in West Virginia, 2021High Wind Watches in Maryland, 2021Every high wind watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.